Alert archive / New Mexico / High Wind Watches in 2019

High Wind Watch 13, NWS Albuquerque, NM

May 20, 2019

NWS Albuquerque, NM issued this high wind watch at May 20, 2019, 2:49 PM MDT. It took effect at May 21, 2019, 7:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 20, 2019, 2:49 PM MDT (20:49 UTC)
In effect from
May 21, 2019, 7:00 AM MDT
Expired
May 21, 2019, 3:36 AM MDT
In force
Issued by
NWS Albuquerque, NM

The text

As transmitted.

018 
WWUS75 KABQ 202049
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
249 PM MDT Mon May 20 2019

...VERY STRONG TO DAMAGING SOUTHWEST WINDS CONTINUE THROUGH THIS  
EVENING FOR MUCH OF EASTERN NEW MEXICO...

...POTENTIALLY DAMAGING WINDS TUESDAY ACROSS NORTHEAST AND EAST
CENTRAL NEW MEXICO...

An unseasonably strong and cold storm system crossing New Mexico
from west to east through tonight will continue to result in very
strong to damaging west to southwest winds across much of eastern
New Mexico. The strongest wind gusts this evening may occur as the
Pacific cold front passes. Strong to damaging winds will decrease
by midnight, but it will remain breezy. Wind speeds will quickly
ramp back up on Tuesday morning near or shortly after sunrise
across portions of eastern New Mexico. Wind gusts between 60 and
65 mph will again be possible through the afternoon hours. 

NMZ525-526-538>540-210600-
/O.CON.KABQ.HW.W.0014.000000T0000Z-190521T0600Z/
Upper Tularosa Valley-South Central Mountains-
Chaves County Plains-Eastern Lincoln County-
Southwest Chaves County-
249 PM MDT Mon May 20 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* LOCATION...Upper Tularosa Valley, South Central Mountains, 
  Chaves County and Eastern Lincoln County. 

* WINDS...Southwest 35 to 45 mph with gusts to 55 to 65 mph.

* TIMING...Winds will continue to peak in strength through the
  evening hours today. 

* VISIBILITY...Locally reduced in dust prone locations.

* LOCAL IMPACTS...Hazardous crosswinds will impact north to 
  south and northeast to southwest oriented roads. Lightweight 
  and loose objects may become airborne. Flimsy structures may 
  blow over. Take action to secure trash cans, lawn furniture, 
  and other loose or lightweight outdoor objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ515-523-528-529-531>537-210600-
/O.NEW.KABQ.HW.A.0013.190521T1300Z-190522T0100Z/
/O.CON.KABQ.WI.Y.0030.000000T0000Z-190521T0600Z/
East Slopes Sangre de Cristo Mountains-Central Highlands-
Far Northeast Highlands-Northeast Highlands-Harding County-
Eastern San Miguel County-Guadalupe County-Quay County-
Curry County-Roosevelt County-De Baca County-
249 PM MDT Mon May 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

The National Weather Service in Albuquerque has issued a High
Wind Watch, which is in effect from Tuesday morning through
Tuesday evening. 

* LOCATION...Much of east-central and northeast New Mexico.

* WINDS...Southwest 25 to 35 mph with gusts between 45 and 50 mph
  today. West winds of 35 to 45 mph with gusts between 60 and 65
  mph are possible on Tuesday. 

* TIMING...Winds will continue to peak in strength through the
  evening hours today before decreasing. Winds will increase again
  near or shortly after sunrise on Tuesday, peak in strength
  during the early afternoon hours, and decrease Tuesday evening. 

* VISIBILITY...Locally reduced in dust prone locations.

* LOCAL IMPACTS...Take action to secure trash cans, lawn
  furniture, and other loose or lightweight outdoor objects.
  Hazardous cross winds can be expected on north to south oriented
  roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

Remember, A High Wind Watch means conditions are favorable for a
potentially damaging high wind event in and close to the watch
area. Sustained wind speeds of at least 40 mph or gusts of 58 mph
or more can lead to property damage. Monitor the latest forecasts
at weather.gov/abq, listen to NOAA weather radio or your favorite
media outlet.

&&

$$

NMZ521-522-524-527-530-210600-
/O.CON.KABQ.WI.Y.0030.000000T0000Z-190521T0600Z/
Sandia/Manzano Mountains-Estancia Valley-South Central Highlands-
Raton Ridge/Johnson Mesa-Union County-
249 PM MDT Mon May 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* LOCATION...This includes the Sandia and Manzano Mountains,
  Estancia Valley, the South Central Highlands and portions of far
  northeast New Mexico. 

* WINDS...South to southwest 25 to 35 mph with gusts to 45 to 50 
  mph.

* TIMING...Winds will continue to peak in strength through the
  evening hours today before decreasing. 

* VISIBILITY...Locally reduced in dust prone locations.

* LOCAL IMPACTS...Take action to secure trash cans, lawn 
  furniture, and other loose or lightweight outdoor objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

34
3 follow-up statements
331 
WWUS75 KABQ 210538
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1138 PM MDT Mon May 20 2019

...POTENTIALLY DAMAGING WINDS TUESDAY ACROSS NORTHEAST AND EAST 
CENTRAL NEW MEXICO...

Wind speeds will ramp back up on Tuesday morning near or shortly 
after sunrise across portions of eastern New Mexico. Wind gusts 
between 60 and 65 mph will again be possible through the afternoon
hours.

NMZ525-526-538>540-210645-
/O.EXP.KABQ.HW.W.0014.000000T0000Z-190521T0600Z/
Upper Tularosa Valley-South Central Mountains-
Chaves County Plains-Eastern Lincoln County-
Southwest Chaves County-
1138 PM MDT Mon May 20 2019

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

While strong west winds will continue overnight, widespread high 
winds are no longer anticipated.

$$

NMZ515-523-528-529-531>537-211345-
/O.EXP.KABQ.WI.Y.0030.000000T0000Z-190521T0600Z/
/O.CON.KABQ.HW.A.0013.190521T1300Z-190522T0100Z/
East Slopes Sangre de Cristo Mountains-Central Highlands-
Far Northeast Highlands-Northeast Highlands-Harding County-
Eastern San Miguel County-Guadalupe County-Quay County-
Curry County-Roosevelt County-De Baca County-
1138 PM MDT Mon May 20 2019

...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM MDT TUESDAY
THROUGH TUESDAY EVENING...
...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

* LOCATION...Much of east-central and northeast New Mexico.

* WINDS...Southwest 25 to 35 mph with gusts between 45 and 50 
  mph today. West winds of 35 to 45 mph with gusts between 60 
  and 65 mph are possible on Tuesday. 

* TIMING...Winds will continue to peak in strength through the 
  evening hours today before decreasing. Winds will increase 
  again near or shortly after sunrise on Tuesday, peak in 
  strength during the early afternoon hours, and decrease 
  Tuesday evening. 

* VISIBILITY...Locally reduced in dust prone locations.

* LOCAL IMPACTS...Take action to secure trash cans, lawn 
  furniture, and other loose or lightweight outdoor objects. 
  Hazardous cross winds can be expected on north to south 
  oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Watch means conditions are favorable for a
potentially damaging high wind event in and close to the watch
area. Sustained wind speeds of at least 40 mph or gusts of 58 mph
or more can lead to property damage. Monitor the latest forecasts
at weather.gov/abq, listen to NOAA weather radio or your favorite
media outlet.

&&

$$

NMZ521-522-524-527-530-210645-
/O.EXP.KABQ.WI.Y.0030.000000T0000Z-190521T0600Z/
Sandia/Manzano Mountains-Estancia Valley-South Central Highlands-
Raton Ridge/Johnson Mesa-Union County-
1138 PM MDT Mon May 20 2019

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

While strong west winds will continue overnight, widespread 
strong winds are no longer anticipated.

$$
101 
WWUS75 KABQ 210645
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1245 AM MDT Tue May 21 2019

...POTENTIALLY DAMAGING WINDS TUESDAY ACROSS NORTHEAST AND EAST
CENTRAL NEW MEXICO...

.Wind speeds will ramp back up on Tuesday morning near or shortly
after sunrise across portions of eastern New Mexico. Wind gusts
between 60 and 65 mph will again be possible through the
afternoon hours.

NMZ515-523-528-529-531>537-211445-
/O.CON.KABQ.HW.A.0013.190521T1300Z-190522T0100Z/
East Slopes Sangre de Cristo Mountains-Central Highlands-
Far Northeast Highlands-Northeast Highlands-Harding County-
Eastern San Miguel County-Guadalupe County-Quay County-
Curry County-Roosevelt County-De Baca County-
1245 AM MDT Tue May 21 2019

...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM MDT THIS MORNING
THROUGH THIS EVENING...

* LOCATION...Much of east-central and northeast New Mexico.

* WINDS...Southwest 25 to 35 mph with gusts between 45 and 50 
  mph today. West winds of 35 to 45 mph with gusts between 60 
  and 65 mph are possible on Tuesday. 

* TIMING...Winds will continue to peak in strength through the 
  evening hours today before decreasing. Winds will increase 
  again near or shortly after sunrise on Tuesday, peak in 
  strength during the early afternoon hours, and decrease 
  Tuesday evening. 

* VISIBILITY...Locally reduced in dust prone locations.

* LOCAL IMPACTS...Take action to secure trash cans, lawn 
  furniture, and other loose or lightweight outdoor objects. 
  Hazardous cross winds can be expected on north to south 
  oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Watch means conditions are favorable for a
potentially damaging high wind event in and close to the watch
area. Sustained wind speeds of at least 40 mph or gusts of 58 mph
or more can lead to property damage. Monitor the latest forecasts
at weather.gov/abq, listen to NOAA weather radio or your favorite
media outlet.

&&

$$
474 
WWUS75 KABQ 210936
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
336 AM MDT Tue May 21 2019

...STRONG TO POTENTIALLY DAMAGING WINDS TODAY ACROSS MUCH OF
EASTERN NEW MEXICO...

.Wind speeds will ramp back up this morning shortly after sunrise
across much of eastern New Mexico. Wind gusts between 60 and 65 
mph are likely through the afternoon hours.

NMZ515-523-528-529-532>537-212200-
/O.UPG.KABQ.HW.A.0013.190521T1300Z-190522T0100Z/
/O.NEW.KABQ.HW.W.0015.190521T1300Z-190522T0100Z/
East Slopes Sangre de Cristo Mountains-Central Highlands-
Far Northeast Highlands-Northeast Highlands-
Eastern San Miguel County-Guadalupe County-Quay County-
Curry County-Roosevelt County-De Baca County-
336 AM MDT Tue May 21 2019

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

The National Weather Service in Albuquerque has issued a High
Wind Warning, which is in effect from 7 AM this morning to 7 PM
MDT this evening. The High Wind Watch is no longer in effect. 

* LOCATION...Much of east-central and northeast New Mexico.

* WINDS...West winds of 35 to 45 mph with gusts between 55 and 65
  mph. 

* TIMING...Winds will increase again shortly after sunrise, peak
  in strength during the early afternoon hours, and decrease early 
  evening. 

* VISIBILITY...Locally reduced in dust prone locations.

* LOCAL IMPACTS...Take action to secure trash cans, lawn
  furniture, and other loose or lightweight outdoor objects.
  Dangerous cross winds can be expected on north to south oriented
  roadways, especially for high profile vehicles. Flimsy 
  structures may blow over.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ531-212200-
/O.UPG.KABQ.HW.A.0013.190521T1300Z-190522T0100Z/
/O.NEW.KABQ.WI.Y.0031.190521T1300Z-190522T0100Z/
Harding County-
336 AM MDT Tue May 21 2019

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 7 AM this morning to 7 PM MDT
this evening. The High Wind Watch is no longer in effect. 

* LOCATION...Harding County.

* WINDS...West winds of 30 to 35 mph with gusts between 45 and 55
  mph are likely. 

* TIMING...Winds will increase again shortly after sunrise, peak
  in strength during the early afternoon hours, and decrease early 
  evening. 

* VISIBILITY...Locally reduced in dust prone locations.

* LOCAL IMPACTS...Take action to secure trash cans, lawn 
  furniture, and other loose or lightweight outdoor objects. 
  Hazardous cross winds can be expected on north to south 
  oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ521-522-524>527-538>540-212200-
/O.NEW.KABQ.WI.Y.0031.190521T1300Z-190522T0100Z/
Sandia/Manzano Mountains-Estancia Valley-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Raton Ridge/Johnson Mesa-Chaves County Plains-
Eastern Lincoln County-Southwest Chaves County-
336 AM MDT Tue May 21 2019

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 7 AM this morning to 7 PM MDT
this evening. 

* LOCATION...Southeast, south central, central and northeast
  portions of New Mexico.

* WINDS...West 30 to 35 mph with occasional gusts to between 50
  and 55 mph.

* TIMING...Winds will increase again shortly after sunrise, peak
  in strength during the early afternoon hours, and decrease early
  evening. Strong winds may persist longer into the evening hours
  across the south central mountains.

* VISIBILITY...Locally reduced in dust prone locations.

* LOCAL IMPACTS...Take action to secure trash cans, lawn 
  furniture, and other loose or lightweight outdoor objects. 
  Hazardous cross winds can be expected on north to south 
  oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at May 20, 12:13 PM MDT, 2 hours 36 minutes earlier.

Area forecast discussion, May 20, 12:13 PM MDT, 2 hours 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1213 PM MDT Mon May 20 2019

.AVIATION...
18Z TAF CYCLE
A moist boundary has pushed into NE NM, and currently a few
thunderstorms are developing along it. These storms will be capable
of hail as they quickly move northeastward. Elsewhere, a Pacific cold
front is pushing into western NM. Rain and snow showers, along with
IFR (and occasionally lower) cigs have developed along and behind
it. As the Pacific front continues to shift east, snow is likely
across the northern mountains, and mtn obscurations are possible. A
few lightning strikes are also possible later this afternoon along
and west of the central mountain chain as the atmosphere destabilizes
further. Additionally, strong westerly winds will increase behind
the cold front with gusts between 30 and 40 kts possible. Between the
Pacific cold front and the boundary draped across the northeast,
strong to potentially damaging west to southwest winds are expected.
Gusts between 40 and 55 kts are expected. The strongest winds are
expected along a corridor from KRTN to KCQC to KSRR. Strong winds
will persist overnight across many areas just downstream of the
central mountain chain.

34

&&

.PREV DISCUSSION...1059 AM MDT Mon May 20 2019...
.UPDATE...
Near freezing temperatures have followed the fropa into Gallup and
Farmington allowing snow to fall this morning. Have lowered the high
temperatures mainly through the western half of New Mexico today, and
relative humidity as well to compensate.

24/RJH

&&

.PREV DISCUSSION...1253 AM MDT Mon May 20 2019...
.SYNOPSIS...
An active spring weather pattern has arrived with a potent storm
system shifting east across northern New Mexico today. Severe
thunderstorms with large hail, damaging winds, and heavy rainfall
are expected over the far eastern plains through this morning. The
focus will then shift to strong southwest winds over much of central
and eastern New Mexico this afternoon and evening. Meanwhile, a band
of showers and storms will enter western New Mexico this afternoon
and shift east into the Rio Grande Valley by sunset. Rain will change
to snow above 7,500 feet then down to 6,500 feet overnight. Several
inches of snow are likely in the high terrain of northern New Mexico.
Strong west winds will then slam the region Tuesday afternoon with
widespread gusts of 50 to 60 mph possible. Strong winds will
continue into Wednesday as the next weather system approaches from
the west. Temperatures will remain below normal for most of New
Mexico through Wednesday.

&&

.DISCUSSION...
An unseasonably strong upper level low pressure system will move
east through the southern Rockies today and Tuesday and deliver an
impressive punch of impactful spring weather conditions to the
entire area. First, strong low level moisture advection into the
eastern plains this morning with strengthening instability ahead of
an approaching upper level jet will set the stage for severe storms
through late this morning. The main impact from these storms will be
large hail and heavy rainfall. The focus will then shift to strong
southwest winds as 700-500mb layer winds near 50 kt shift overhead.
High Wind Warnings are now in effect for the south central high
terrain and surrounding plains. Wind Advisories are also in effect
for the remainder of eastern NM, with potential for expansion into
the lower RGV this afternoon. Meanwhile, a potent cold front will
arrive over western NM this afternoon as a sharp band of showers and
thunderstorms. This activity will plow eastward with rain changing to
snow above 7,500' through sunset. Snow levels will lower to near
6,500' overnight as the core of an impressive 545dm H5 low moves
through northern NM. A Winter Wx Advisory has been issued for the
northern high terrain where 6 to 12" is likely, particularly along
west facing slopes through Tuesday morning.

The upper level storm system will become negative tilt as a 120 kt
jet streak shifts through northern NM Tuesday afternoon. Deepening
surface low pressure and cold advection will lead to widespread
strong west winds. Gusts up to 60 mph will be common along the I-40
corridor from the central mt chain eastward to TX. The next system
will take shape over the Great Basin by Wednesday and force strong
southwest winds over the area. Extended guidance continues to show a
pattern conducive to the development of daily rounds of strong to
severe storms over eastern NM Thursday through Memorial Day weekend.

Guyer

&&

.FIRE WEATHER...
Southwest winds will increase across the forecast area this morning
as an unseasonably cold upper low moves into Arizona. Scattered to
numerous showers and mountain snow showers will move into western
and northern New Mexico today along the associated surface cold
front. Very strong to potentially damaging winds will develop across
much of the eastern half of the state this afternoon and continue
through the evening hours. High winds are looking more likely for
much of the area along and east of the central mountain chain
Tuesday. As another strong closed low moves into Arizona Wednesday,
strong to very strong winds will develop once again, possibly
continuing into Thursday. High temperatures through much of the work
week will remain below to well below average for late May,
especially for central and western NM.

33

.ABQ WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until midnight MDT tonight for the following zones...
NMZ515-521>524-527>537.

High Wind Warning until midnight MDT tonight for the following
zones... NMZ525-526-538>540.

Winter Weather Advisory from 6 PM this evening to noon MDT Tuesday
for the following zones... NMZ510>514.

&&
Hazardous weather outlook, May 20, 3:32 AM MDT, 11 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
332 AM MDT Mon May 20 2019

NMZ501>540-211100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
332 AM MDT Mon May 20 2019

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Strong to perhaps severe thunderstorms may linger near the Texas
state line through mid morning before moving out of the area. Any of
these storms will be capable of producing large hail, high winds, and
locally heavy rainfall.

Southwest winds of 25 to 45 mph with gusts of 50 to 60 mph will then
develop over much of eastern New Mexico this afternoon. The strongest
winds will impact the area around Lincoln and Chaves counties. A line
of showers and thunderstorms will also move from western New Mexico
this afternoon into the Rio Grande Valley early this evening. Rain
will change over to snow above 7,500 feet around sunset then down to
near 6,500 feet overnight. The heaviest snowfall is likely above
8,500 feet where 6 to 12 inches is expected, especially along west
facing slopes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong west winds will develop over much of central and eastern New
Mexico Tuesday. The strongest winds are expected along the I-40
corridor east of Albuquerque where gusts in excess of 60 mph are
possible. Winds will turn to the southwest Wednesday with widespread
wind gusts of 45 to 55 mph possible over central and eastern New
Mexico.

Extended computer models are still indicating a weather pattern
conducive to daily rounds of strong to severe thunderstorms over
eastern New Mexico Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report large hail, wind damage, and
snowfall through the National Weather Service Albuquerque web site
at weather.gov/abq or by calling 1.888.386.7637. You can also submit
storm reports and photos on our Facebook page or via Twitter using
the hashtag nmwx.

Guyer

In the hours before

Local storm report, May 20, 11:00 AM MDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1100 AM MDT MON MAY 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     NON-TSTM WND GST 2 SSW FORT STANTON      33.46N 105.53W
05/20/2019  M58 MPH          LINCOLN            NM   AWOS

            KSRR AWOS.

&&

EVENT NUMBER ABQ201902143

JLS
Special weather statement, May 20, 12:42 PM MDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1242 PM MDT Mon May 20 2019

NMZ530-201915-
Union County-
1242 PM MDT Mon May 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY UNTIL 115 PM
MDT...

At 1242 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles northeast of Bueyeros, or 24 miles southwest of Clayton, moving
northeast at 50 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Clayton. This may also impact U.S. Highway 54 and State Route 402.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

&&

LAT...LON 3609 10350 3614 10365 3660 10344 3645 10305
TIME...MOT...LOC 1842Z 214DEG 42KT 3621 10349

DPorter
Special weather statement, May 20, 1:05 PM MDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
105 PM MDT Mon May 20 2019

NMZ527-528-201930-
Far Northeast Highlands-Raton Ridge/Johnson Mesa-
105 PM MDT Mon May 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX COUNTY UNTIL
130 PM MDT...

At 105 PM MDT, Doppler radar was tracking a strong thunderstorm near
Maxwell, or 17 miles northeast of Springer, moving north at 30 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Maxwell and Raton Crews Airport.

This includes Interstate 25 between Mile Markers 426 and 448.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

&&

LAT...LON 3649 10434 3650 10454 3683 10463 3684 10429
TIME...MOT...LOC 1905Z 173DEG 26KT 3659 10446

DPorter
Special weather statement, May 20, 1:54 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
154 PM MDT Mon May 20 2019

NMZ527-528-202015-
Far Northeast Highlands-Raton Ridge/Johnson Mesa-
154 PM MDT Mon May 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLFAX COUNTY UNTIL
215 PM MDT...

At 152 PM MDT, Doppler radar was tracking a strong thunderstorm over
Raton, moving northeast at 50 mph. The Raton Crews Airport reported
a peak wind gust of 55 mph.

Wind gusts up to 55 mph will be possible with this storm.

Locations impacted include...
Raton, Sugarite and Sugarite Canyon State Park.

This includes Interstate 25 between Mile Markers 443 and 460.

&&

LAT...LON 3674 10439 3681 10460 3699 10453 3699 10422
TIME...MOT...LOC 1952Z 202DEG 42KT 3685 10446

DPorter
Local storm report, May 20, 2:26 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
226 PM MDT MON MAY 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HIGH SUST WINDS  2 SSW FORT STANTON      33.46N 105.53W
05/20/2019  M41 MPH          LINCOLN            NM   AWOS

            KSRR AWOS.

&&

EVENT NUMBER ABQ201902144

99

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 11:47 PM MDTWinter Weather AdvisoryABQ36 hr
May 20, 12:25 AM MDTHigh Wind WarningABQ24 hr
May 20, 12:25 AM MDTWind AdvisoryABQ24 hr
May 20, 1:22 AM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel, Union38 min
May 20, 1:30 AM MDTSpecial Weather StatementABQCurry15 min
May 20, 1:43 AM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt35 min
May 20, 2:05 AM MDTSpecial Weather StatementABQQuay25 min
May 20, 2:10 AM MDTSevere Thunderstorm WarningABQCurry, Quay50 min
May 20, 2:59 AM MDTSevere Thunderstorm WarningABQQuay31 min
May 20, 4:02 AM MDTSpecial Weather StatementABQUnion28 min
May 20, 12:42 PM MDTSpecial Weather StatementABQUnion33 min
May 20, 1:05 PM MDTSpecial Weather StatementABQColfax25 min
May 20, 1:54 PM MDTSpecial Weather StatementABQColfax21 min

Nearby

High Wind Watches in New Mexico, 2019Every high wind watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.